Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 447, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2006, 4:49 PM CDT for Okmulgee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 4:49 PM CDT (21:49 UTC)
- Expired
- Aug 25, 2006, 5:21 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 252149 SVRTSA OKC111-252245- /O.NEW.KTSA.SV.W.0447.060825T2149Z-060825T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 449 PM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR OKMULGEE... MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE... PRESTON...BEGGS AND BALD HILL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3559 9617 3557 9591 3579 9579 3585 9602 $$
2 follow-up statements
000 WWUS54 KTSA 252211 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT FRI AUG 25 2006 OKC111-252245- /O.CON.KTSA.SV.W.0447.000000T0000Z-060825T2245Z/ OKMULGEE OK- 511 PM CDT FRI AUG 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR OKMULGEE COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PRESTON...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRESTON... HECTORVILLE AND BALD HILL. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3566 9608 3563 9586 3582 9576 3585 9602 $$
000 WWUS54 KTSA 252221 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 521 PM CDT FRI AUG 25 2006 OKC111-252231- /O.CAN.KTSA.SV.W.0447.000000T0000Z-060825T2245Z/ OKMULGEE OK- 521 PM CDT FRI AUG 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3566 9608 3563 9586 3582 9576 3585 9602 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:50 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 25, 3:50 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT FRI AUG 25 2006 .DISCUSSION... TEMPS FROM STATE ROUTE 69 WEST NEAR OR AT 100 AT THIS TIME. MID 70S DEWPOINT POOL FROM KFSM KTLQ KGCM. LINE TSRA DEVELOPING ALONG/ADVANCE OF FRONT FROM NORTH TEXAS TO SOUTHEAST KANSAS. SKY OVERHEAD HAS SHOWN A CONVECTIVE CHARACTER ALL DAY. LOCAL GENERATED CONVECTIVE GRIDS NOW SHOWING MINUS 4 / MINUS 6 LI MOST OF OUR AREA. EXPECT DEVELOPMENT TO CONTINUE NEXT FEW HOURS AND MARCH INTO OUR FORECAST AREA. LIKELY POPS NORTHWEST OF I-44. FRONTAL BOUNDARY PRESENTS FORECAST DIFFICULTIES THIS WEEKEND. BOUNDARY WILL BE CROSSING OR OSCILLATING THOUGH REGION. MODELS DIFFER ON LOCATION AND QPF. CONVECTIVE ALGORITHM OF GFS SPEWING MORE BULLSEYE PRECIP PATTERNS. MORE BULL THAN REALITY. OVERALL MAV POPS TOO HIGH THROUGH WEEKEND. HOWEVER..LOOKS LIKE MOST OF TSA FORECAST AREA WILL GET SOME PRECIP. TEMPERATURE HIGHLY BOUNDARY DEPENDANT THROUGH WEEKEND. BETTING MOS IS TOO WARM NEAR KANSAS BORDER AND TOO COOL NEAR TEXAS BORDER. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 79 94 74 90 / 50 50 50 60 FSM 76 97 75 93 / 20 30 30 50 MLC 78 99 77 94 / 20 20 30 30 BVO 75 92 72 86 / 60 50 70 70 FYV 72 92 69 86 / 40 50 50 50 BYV 71 90 70 87 / 40 50 50 50 MKO 75 96 74 92 / 40 40 40 50 MIO 71 90 71 86 / 60 70 70 70 F10 77 94 74 90 / 40 30 40 40 HHW 75 98 74 94 / 20 20 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 5 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 25, 1:14 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 114 PM CDT FRI AUG 25 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI AUG 25 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTH OF INTERSTATE 40. ONSET...THIS AFTERNOON AND AFTER MIDNIGHT TONIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED...SPREAD INDEX=58. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE MIDDLE AFTERNOON OVER EASTERN OKLAHOMA WITH THE MORE NUMEROUS STORMS IN THE NORTHEAST. THESE THUNDERSTORMS WILL DIMINISH AFTER DARK. THE POTENTIAL FOR ORGANIZED SEVERE WEATHER WILL EXIST LATE TONIGHT AS WIDESPREAD THUNDERSTORMS DEVELOP OVER SOUTHERN KANSAS AND PUSH INTO NORTHEAST OKLAHOMA AFTER MIDNIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. HEAT INDICES WILL RANGE FROM 105 TO 110 OVER MOST EASTERN OKLAHOMA THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 40. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THE COMBINATION OF HIGH TEMPERATURES AND BRISK...GUSTY WINDS THIS AFTERNOON HAS INCREASED THE FIRE DANGER. FIRE SPREAD WILL BE ENHANCED BY THE AFTERNOON WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLOW MOVING FRONTAL BOUNDARY...ALONG WITH MORE SUBTLE THUNDERSTORM OUTFLOW BOUNDARIES...WILL IMPACT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVER THE WEEKEND AND INTO EARLY NEXT WEEK. MULTIPLE THUNDERSTORM COMPLEXES WILL DEVELOP IN OR NEAR THE AREA...AND AS THE UPPER LEVEL WINDS STRENGTHEN...THE RISK OF SEVERE WEATHER WILL INCREASE. ADDITIONALLY...LOCALLY HEAVY RAINS ARE POSSIBLE DURING THIS TIME FRAME...AND LATER FORECASTS SHOULD BE CLOSELY MONITORED. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD COVER AND THE EXTEND OF ANY PRECIPITATION. CURRENTLY...VERY HIGH HEAT INDICES ARE FORECAST FOR PORTIONS OF THE AREA THROUGH THE WEEKEND THUS CONTINUING HEAT RELATED CONCERNS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 25, 4:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT FRI AUG 25 2006
OKZ065-252130-
OKFUSKEE OK-
402 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 402 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. REMAIN
ALERT IN CASE THIS ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 25, 4:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 25 2006
OKZ066-252215-
OKMULGEE OK-
445 PM CDT FRI AUG 25 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF OKMULGEE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...MORRIS AND PRESTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 28 min |
| Aug 25, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 56 min |
| Aug 25, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.